Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 8, NWS Austin/San Antonio, TX

May 26, 2025Gillespie County, Llano County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at May 26, 2025, 6:02 PM CDT for Gillespie County, Llano County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2025, 6:02 PM CDT (23:02 UTC)
Expired
May 26, 2025, 6:45 PM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Gillespie County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 123 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:34 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-682 J/kg
Mixed-layer LCL
3276 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

729 
WFUS54 KEWX 262302
TOREWX
TXC171-299-262345-
/O.NEW.KEWX.TO.W.0008.250526T2302Z-250526T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
602 PM CDT Mon May 26 2025

The National Weather Service in Austin San Antonio has issued a

* Tornado Warning for...
  Central Gillespie County in south central Texas...
  Southwestern Llano County in south central Texas...

* Until 645 PM CDT.

* At 602 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hilda, or 12 miles south of Mason, moving
  southeast at 35 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Fredericksburg, Cherry Spring, Tivydale, Crabapple, and Doss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3057 9893 3034 9867 3014 9903 3050 9930
      3050 9897 3059 9896
TIME...MOT...LOC 2302Z 314DEG 30KT 3058 9917 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

05
1 follow-up statement
070 
WWUS54 KEWX 262319
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
619 PM CDT Mon May 26 2025

TXC171-299-262345-
/O.CON.KEWX.TO.W.0008.000000T0000Z-250526T2345Z/
Gillespie TX-Llano TX-
619 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL
GILLESPIE AND SOUTHWESTERN LLANO COUNTIES...

At 619 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cherry Spring, or 18 miles northwest of
Fredericksburg, moving southeast at 35 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fredericksburg, Cherry Spring, Tivydale, Crabapple, and Doss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3057 9893 3034 9867 3014 9903 3050 9930
      3050 9897 3059 9896
TIME...MOT...LOC 2319Z 314DEG 30KT 3048 9905 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 2:56 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 26, 2:56 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
256 PM CDT Mon May 26 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 206 PM CDT Mon May 26 2025

Key Messages:

- Level 3 of 5 risk for isolated to numerous severe storms tonight.
- Isolated pockets of heavy rainfall possible with more severe
  weather possible Tuesday.
- Tornado watch remains in effect until 10pm tonight.

As of this writing the current outflow boundary from this mornings
storms is just south of the I-10 corridor back into San Antonio on
west. The current thinking is strong to severe storms should be
ongoing by this evening along and just northwest of this boundary
with most models hinting at convection developing by 4pm or later
out west past the hill country and then moving eastward with time.
The latest run of the HRRR seems to have a pretty good grasp on this
scenario with supercells forming west and then growing into a big
complex that moves across our area by this evening. As such the SPC
has increased our severe risk to a level 3 of 5 for areas along and
east of the I-10 corridor and along and west of the I-35 corridor.
with a level 2 of 5 risk for almost everyone else except the Winter
Garden area which is in a level 1 of 5 risk. Bottom line expect
storms to form and be severe with very large hail, damaging winds
and some tornados especially for storms that can root themselves
along the surface boundary. In addition, pockets of heavy rainfall
rates could lead to isolated instances of flash flooding and WPC
also has most of the area in a level 2 of 5 risk for excessive
rainfall as well. In fact some models are hinting at more than 3
inches for the hill country. We are taking a more wait and see
approach due to how dry it has been and how models struggle with
small mesoscale convective systems.Current thinking is the storms
should be out of area by sunrise tomorrow if not earlier.

Tomorrow's forecast is highly conditional on what happens tonight. A
more mature complex of storms tonight would likely stabilize
conditions for much of the day on Tuesday, with convection delayed
until Tuesday night. However, a less robust system tonight would
open the door to earlier convective chances Tuesday afternoon,
especially across the Rio Grande, southern Edwards Plateau, western
Hill Country where SPC has a Level 2 of 5 risk for severe storms. A
level 1 of 5 risk exists for everyone else as well. Again very large
hail, damaging wind gusts and isolated tornados would all be
possible with any storms that do form tomorrow. It is possible we
could have a similar line of storms form out west and cross into the
Rio Grande Plains and continue pushing eastward. However tomorrows
convection forms, more clarity will come as we get closer and Hi-Res
models get into better focus. Lastly regarding temperatures, expect
more seasonable temps for Tuesday with highs around the upper 80s to
low 90s but cooler in spots where convection is ongoing, with lows
around/near 70.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 206 PM CDT Mon May 26 2025

Key Message:

- Strong to severe storms possible through the long term period.

Our active period of weather will continue into the start of the long
term forecast period. On Wednesday morning, a lead shortwave will be
moving through the southern CWA, likely sparking showers and storms,
with a few stronger storms possible. Weak westerly mid-level flow is
expected to transition to west-northwesterly flow by the late week
time frame, fostering shower and storm development through the
remainder of the period.

Forecast confidence remains low at this time, as most days' storm
chances will be highly dependent on previous mesoscale boundaries and
where those setup. One thing we do know is that the chance for strong
to severe storms with large hail, damaging winds, and locally heavy
rain are possible through the remainder of this week. Cooler
temperatures are going to be a welcome feeling through the week
though as increased cloud cover and convection will result in lower
temperatures than we've seen the past couple weeks. Hopefully we can
put a dent in this multi-year drought this week and add some much
needed water to reservoirs and streams.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Mon May 26 2025

Very difficult and low confidence forecast this evening into
tomorrow. Winds should remain mostly southerly to southeasterly with
some gusty winds possible as we have seen once the boundary moved
through this morning. A tempo for TSRA is forecast from 00Z/01Z to
04Z/05Z for the possibility of strong to severe storms for all sites
except KDRT. We expect storms to fire off near the Hill Country and
progress eastward with time. It's still unclear if these storms will
form as far west as KDRT so have PROB30 from 02Z to 08Z. How the
storms form and how far they get will determine where convection
forms tomorrow and for that reason confidence continues to remain low
for this forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  91  71  87 /  70  40  40  50
Austin Bergstrom Intl Airport  69  90  71  86 /  70  40  40  50
New Braunfels Muni Airport     70  92  71  87 /  60  30  40  50
Burnet Muni Airport            67  87  68  84 /  70  30  40  50
Del Rio Intl Airport           76  97  73  91 /  20  40  70  50
Georgetown Muni Airport        68  86  69  84 /  70  40  40  50
Hondo Muni Airport             70  94  70  88 /  40  30  50  50
San Marcos Muni Airport        69  92  70  87 /  60  30  40  50
La Grange - Fayette Regional   71  92  73  87 /  60  40  30  60
San Antonio Intl Airport       72  93  72  88 /  60  30  40  50
Stinson Muni Airport           73  94  74  89 /  40  30  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...CJM
Long-Term...MMM
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:11 PM CDTSpecial Weather StatementEWXVal Verde49 min
May 25, 9:06 PM CDTSpecial Weather StatementEWXVal Verde54 min
May 25, 9:20 PM CDTSpecial Weather StatementEWXVal Verde40 min
May 25, 9:25 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde15 min
May 25, 9:52 PM CDTSpecial Weather StatementEWXVal Verde38 min
May 25, 10:26 PM CDTSpecial Weather StatementEWXVal Verde64 min
May 25, 10:37 PM CDTSpecial Weather StatementEWXKinney68 min
May 25, 10:57 PM CDTSpecial Weather StatementEWXKinney48 min
May 25, 11:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde29 min
May 25, 11:43 PM CDTSpecial Weather StatementEWXReal, Uvalde62 min
May 26, 12:09 AM CDTSpecial Weather StatementEWXBandera51 min
May 26, 12:54 AM CDTSpecial Weather StatementEWXMedina51 min
May 26, 3:41 AM CDTSpecial Weather StatementEWXKinney49 min
May 26, 3:54 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick66 min
May 26, 4:48 AM CDTSpecial Weather StatementEWXUvalde42 min
May 26, 4:56 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala33 min
May 26, 9:15 AM CDTSpecial Weather StatementEWXLee45 min
May 26, 10:04 AM CDTSpecial Weather StatementEWXLee41 min
May 26, 5:28 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde62 min
May 26, 6:22 PM CDTSevere Thunderstorm WarningEWXEdwards53 min
May 26, 6:31 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXGillespie, Llano44 min
May 26, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXGillespie46 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.